Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 18, 2005, 7:20 PM MDT for Sheridan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 7:20 PM MDT (01:20 UTC)
- Expired
- Apr 18, 2005, 8:16 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 151 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 190120 SVRLBF NEC161-190215- /O.NEW.KLBF.SV.W.0022.050419T0120Z-050419T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 720 PM MDT MON APR 18 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 815 PM MDT * AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF RUSHVILLE...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN SHERIDAN COUNTY AT 730 PM MDT LAT...LON 4298 10276 4242 10274 4261 10209 4297 10209 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 190144 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 844 PM CDT MON APR 18 2005 NEC161-190215- /O.CON.KLBF.SV.W.0022.000000T0000Z-050419T0215Z/ SHERIDAN NE- 744 PM MDT MON APR 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTH OF HAY SPRINGS...MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF HAY SPRINGS BY 815 PM MDT LAT...LON 4298 10276 4242 10274 4261 10209 4297 10209 $$ KAR
000 WWUS53 KLBF 190216 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 914 PM CDT MON APR 18 2005 NEC161-190224- /O.EXP.KLBF.SV.W.0022.000000T0000Z-050419T0215Z/ SHERIDAN NE- 814 PM MDT MON APR 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY EXPIRES AT 815 PM MDT... AT 813 PM MDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED. HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND SMALL HAIL WILL CONTINUE NEAR AND WEST OF HIGHWAY 87 IN THE NORTHERN HALF OF SHERIDAN COUNTY THROUGH 930 PM MDT. REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4298 10276 4242 10274 4261 10209 4297 10209 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:40 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 18, 1:40 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD 240 PM CDT MON APR 18 2005 .DISCUSSION... THE MAIN FORECAST CONCERNS ARE THUNDERSTORMS THE NEXT SEVERAL DAYS...ALONG WITH RELATIVELY HIGH CHANCES OF PRECIPITATION. ALL OF THIS WILL BE KEYED UPON THE LARGE UPPER LOW OVER THE ROCKIES...AS WELL AS THE ASSOCIATED SURFACE FRONT WHICH WILL MEANDER ACROSS THE FORECAST AREA. LATEST OBSERVATIONS INDICATE THE SMALL/COMPACT UPPER LEVEL SYSTEM CONTINUES TO MOVE ACROSS EASTERN NEBRASKA. THIS HAS KEPT SHOWERS AND CLOUDS OVER THE FAR EASTERN FORECAST AREA MUCH OF THE DAY. DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...WILL KEEP POPS UNTIL 06Z FOR THIS AREA. AN ADDITIONAL CONCERN TONIGHT IS LOW CLOUD/ FOG DEVELOPMENT OVER PARTS OF CENTRAL NEBRASKA. WITH RELATIVELY LIGHT SOUTHEAST WINDS AND INCREASING LOW-LEVEL MOISTURE...WOULD NOT BE SURPRISED TO SEE AREAS/PATCHY FOG AFTER 06Z. FINALLY...THERE IS SOME POTENTIAL FOR THUNDERSTORMS OVER THE FAR NWRN FORECAST AREA AS A WEAK WAVE MOVES ACROSS THE NORTHERN PLAINS. LOW-LEVEL MOISTURE WILL BE RETURNING TO THIS AREA...AND A CUMULUS FIELD HAD ALSO DEVELOPED ACROSS SOUTHEASTERN WYOMING AND FAR WESTERN NEBRASKA. MLCAPE WAS < 250 J/KG...AND MLCIN WAS > 100 J/KG...SO IT WILL TAKE SOME DECENT FORCING TO GET THINGS GOING. A SURFACE LOW PRESSURE NEAR CHEYENNE IS PROGGED TO MOVE SLOWLY SOUTHEAST TONIGHT...WHILE A SURFACE FRONT (WHICH HAS RECENTLY ENTERED THE FAR NORTHWESTERN FORECAST AREA) MOVES INTO CENTRAL NEBRASKA. THIS MAY HELP A FEW STORMS FIRE LATER THIS EVENING OVER THE FAR NORTHWESTERN FORECAST AREA...BUT AGAIN...THE BEST SYNOPTIC FORCING WILL REMAIN TO OUR NORTHWEST. ON TUESDAY...THE ATMOSPHERE MAY SETUP FOR A DECENT SEVERE WEATHER EVENT...ESPECIALLY ACROSS THE CENTRAL/NORTHERN FORECAST AREA. THE SURFACE FRONTAL BOUNDARY WILL DROP SOUTH INTO THE NORTH PLATTE AREA...WITH MOIST EASTERLY FLOW TO THE NORTH OF THIS FRONT. SBCAPE VALUES WILL BE FROM 1000-3000 J/KG ALONG/NEAR THIS FRONT. ASSUMING CONVECTIVE INITIATION (WHICH IS REASONABLE GIVEN THE ANTICIPATED FORCING AND REDUCED MLCIN)...DEEP-LAYER SHEAR SHOULD BE MORE THAN SUPPORTIVE FOR SUPERCELLS. FORECAST HODOGRAPHS SUGGEST RIGHT-MOVERS WILL MOVE SLOWLY EAST ALONG THE BOUNDARY...WHILE LEFT-MOVERS TRAVEL NORTH INTO THE INCREASINGLY STABLE AIR (PERHAPS BECOMING ELEVATED HAILERS). THE POTENTIAL ALSO EXISTS FOR A FEW TORNADOES WITH ANY SUPERCELLS NEAR THE WARM FRONT. LASTLY...EXPECT A FAIRLY STRONG TEMPERATURE CONTRAST ACROSS CENTRAL NEBRASKA TUESDAY DUE TO THE FRONTAL BOUNDARY. FOR TUESDAY NIGHT...THE MODELS SUGGEST AN MCS WILL MOVE ACROSS THE NORTHERN/CENTRAL FORECAST AREA AS STRONG ISENTROPIC LIFT AND THETA-E ADVECTION PERSIST ALONG THE EAST-WEST BOUNDARY. HAVE THUS INCREASED THE POPS FROM PREVIOUS FORECAST OVER THIS AREA. WEDNESDAY MAY BRING A RELATIVE MINIMUM IN SHOWER/THUNDERSTORM ACTIVITY AS SHORT-WAVE RIDGING OCCURS IN THE WAKE OF THE ANTICIPATED MCS. HOWEVER...SOME LINGERING SHOWERS/STORMS ARE EXPECTED OVER THE EASTERN FORECAST AREA...AND ANOTHER ROUND OF SHOWERS/STORMS IS EXPECTED TO DEVELOP LATE IN THE DAY OVER THE FAR WESTERN FORECAST AREA. A SEVERE THREAT WILL ONCE AGAIN EXIST...BUT THIS TIME OVER THE FAR SOUTHERN FORECAST AREA AS THE SURFACE FRONT CONTINUES ITS SOUTHWARD PUSH. ON WEDNESDAY NIGHT AND THURSDAY...MODELS CONTINUE IN DECENT AGREEMENT ON EJECTING A STRONG WAVE ACROSS THE NORTHERN PLAINS. THIS SHOULD BRING ANOTHER ROUND OF FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS. NOT MUCH TO SAY ABOUT THE EXTENDED FORECAST PERIOD...EXCEPT A DRYING TREND IS ANTICIPATED FRIDAY THROUGH SUNDAY AS UPPER-LEVEL RIDGING DEVELOPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && BUNKERS
Hazardous weather outlook, Apr 18, 2:30 PM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY 330 PM CDT MON APR 18 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-191030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- 330 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT AS A SURFACE FRONT AND UPPER LEVEL STORM APPROACH THE PANHANDLE... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA. WITH DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE...THUNDERSTORMS WHICH DO DEVELOP MAY PRODUCE GUSTY WINDS. HOWEVER...AT THIS TIME...WINDS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE WEATHER PATTERN WILL BEGIN ON TUESDAY...CONTINUING INTO THE REMAINDER OF THE WORK WEEK. ON TUESDAY...A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR THE ENTIRE OUTLOOK AREA. A SURFACE FRONTAL BOUNDARY WILL MOVE ACROSS CENTRAL PORTIONS OF THE OUTLOOK AREA... BEFORE STALLING TUESDAY AFTERNOON. ABUNDANT LOW LEVEL MOISTURE WILL MOVE WEST INTO THE OUTLOOK AREA FROM EASTERN NEBRASKA. THESE SURFACE FEATURES WILL COMBINE WITH AN UPPER LEVEL STORM MOVING INTO WESTERN NEBRASKA LATE IN THE DAY...RESULTING IN THUNDERSTORMS. AT THIS TIME...THE GREATEST SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. ON WEDNESDAY...ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. AREAS EAST OF A LINE FROM IMPERIAL...TO PAXTON...TO BREWSTER...TO CHAMBERS...STAND THE BEST CHANCE OF SEVERE WEATHER...WITH THE MAIN THREAT FROM LARGE HAIL AND DAMAGING WINDS. A SURFACE FRONT WILL STALL ACROSS SOUTHERN AND CENTRAL NEBRASKA ON WEDNESDAY. ABUNDANT LOW LEVEL MOISTURE... COUPLED WITH A SERIES OF UPPER LEVEL STORMS...WILL TRIGGER THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY...MAINLY EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA ON TUESDAY...AND EAST OF A LINE FROM IMPERIAL...TO PAXTON...TO BREWSTER...TO CHAMBERS ON WEDNESDAY. BUNKERS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:19 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 41 min |
| Apr 19, 3:26 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 34 min |
| Apr 19, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 59 min |
| Apr 19, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 50 min |
| Apr 19, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 59 min |
| Apr 19, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 63 min |
| Apr 19, 5:30 PM MDT | Tornado Warning | LBF | Garden | 30 min |
| Apr 19, 5:56 PM MDT | Tornado Warning | LBF | Cherry | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.